Alert archive / North Carolina / Small Craft Advisories in 2013

Small Craft Advisory 13, NWS Newport/Morehead City, NC

February 8, 2013

NWS Newport/Morehead City, NC issued this small craft advisory at Feb 8, 2013, 1:09 PM EST. It was in force for 48 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2013, 1:09 PM EST (18:09 UTC)
Expired
Feb 10, 2013, 1:00 PM EST
In force
48 hr
Issued by
NWS Newport/Morehead City, NC

The text

As transmitted, in the capitals the NWS used until 2016.

988 
WHUS72 KMHX 081809
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
109 PM EST FRI FEB 8 2013

...STRONG WINDS AND HIGH SEAS THROUGH SATURDAY...

.A STRONG AND DEEPENING AREA OF LOW PRESSURE WILL CONTINUE TO
PULL AWAY FROM NORTH CAROLINA TODAY. WINDS WILL CONTINUE TO SLOWLY
DIMINISH THROUGH THE DAY TODAY...THOUGH EXPECT WINDS TO ONCE AGAIN
INCREASE TO GALE FORCE FOR THE NORTHERN AND CENTRAL WATERS THIS
EVENING THROUGH SAT MORNING WHERE THE GALE WARNING REMAINS IN
EFFECT. SMALL CRAFT ADVISORY CONDITIONS CAN BE EXPECTED ELSEWHERE
THROUGH THE DAY SATURDAY.

AMZ130-135-090915-
/O.CAN.KMHX.GL.W.0004.000000T0000Z-130208T2100Z/
/O.NEW.KMHX.SC.Y.0013.130208T1809Z-130210T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
109 PM EST FRI FEB 8 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 30 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-090915-
/O.CAN.KMHX.GL.W.0004.000000T0000Z-130208T2100Z/
/O.NEW.KMHX.SC.Y.0013.130208T1809Z-130210T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
109 PM EST FRI FEB 8 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST 20 TO 30 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ150-152-154-090915-
/O.CON.KMHX.GL.W.0004.000000T0000Z-130209T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
109 PM EST FRI FEB 8 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST SATURDAY...

* WINDS...NORTHWEST 25 TO 35 KT WITH GUSTS UP TO 40 KT.

* SEAS...8 TO 13 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
5 follow-up statements
033 
WHUS72 KMHX 090832
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
332 AM EST SAT FEB 9 2013

...STRONG WINDS AND ELEVATED SEAS WILL CONTINUE TODAY...

.THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT TODAY BETWEEN
HIGH PRESSURE BUILDING ACROSS THE WATERS FROM THE WEST AND STRONG
LOW PRESSURE NEAR THE GULF OF MAINE AND CANADIAN MARITIMES. WINDS
WILL SLOWLY SUBSIDE TODAY WITH ELEVATED SEAS EXPECTED TO PERSIST
THROUGH EARLY SUNDAY MORNING..

AMZ150-152-154-091800-
/O.CON.KMHX.GL.W.0004.000000T0000Z-130209T1800Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
332 AM EST SAT FEB 9 2013

...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

* WINDS...NORTHWEST 25 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ130-135-091900-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-130210T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
332 AM EST SAT FEB 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-091900-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-130210T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
332 AM EST SAT FEB 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
690 
WHUS72 KMHX 091810
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
110 PM EST SAT FEB 9 2013

...SMALL CRAFT CONDITIONS CONTINUE...

.WINDS WILL SLOWLY SUBSIDE AS HIGH PRESSURE BUILDS INTO THE
COASTAL WATERS TONIGHT...HOWEVER 6 FOOT OR HIGHER LONG PERIOD
SWELL WILL REMAIN ACROSS THE NORTHERN AND CENTRAL WATERS THROUGH
MUCH OF THE DAY SUNDAY.

AMZ150-152-154-100215-
/O.EXP.KMHX.GL.W.0004.000000T0000Z-130209T1800Z/
/O.EXB.KMHX.SC.Y.0013.000000T0000Z-130210T2100Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
110 PM EST SAT FEB 9 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SUNDAY...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST
SUNDAY.

* WINDS...NORTH TO NORTHWEST 15 TO 25 KT THROUGH  TONIGHT...
  DIMINISHING TO 10 TO 15 KT SUNDAY.

* SEAS...6 TO 10 FEET TODAY...SUBSIDING TO 5 TO 7 FEET TONIGHT INTO
  SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ130-135-100000-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-130210T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
110 PM EST SAT FEB 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* WAVES...2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-100000-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-130210T0000Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
110 PM EST SAT FEB 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
135 
WHUS72 KMHX 100020
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
720 PM EST SAT FEB 9 2013

...SMALL CRAFT CONDITIONS CONTINUE...

.WINDS WILL SLOWLY SUBSIDE AS HIGH PRESSURE BUILDS INTO THE
COASTAL WATERS TONIGHT...HOWEVER 6 FOOT OR HIGHER LONG PERIOD
SWELL WILL REMAIN ACROSS THE NORTHERN AND CENTRAL WATERS THROUGH
MUCH OF THE DAY SUNDAY.

AMZ130-135-156-158-100130-
/O.EXP.KMHX.SC.Y.0013.000000T0000Z-130210T0000Z/
ALBEMARLE SOUND-PAMLICO SOUND-
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
720 PM EST SAT FEB 9 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED BELOW 25 KNOTS SO THE ADVISORY WAS ALLOWED
TO EXPIRE AT 7 PM. 

$$

AMZ150-152-154-101100-
/O.CON.KMHX.SC.Y.0013.000000T0000Z-130210T2100Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
720 PM EST SAT FEB 9 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST SUNDAY...

* WINDS...NORTH 15 TO 20 KT THROUGH TONIGHT...DIMINISHING TO 10
  TO 15 KT SUNDAY.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
459 
WHUS72 KMHX 100850
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
350 AM EST SUN FEB 10 2013

...SMALL CRAFT CONDITIONS WILL DIMINISH TODAY AS HIGH PRESSURE
BUILDS OVER THE WATERS...BUT THEN REDEVELOP LATE TONIGHT INTO
TUESDAY AS A COLD FRONT MOVES THROUGH THE NORTH CAROLINA
WATERS...

.SEAS ACROSS THE CENTRAL AND NORTHERN WATERS WILL CONTINUE TO SLOWLY
SUBSIDE THIS MORNING AS HIGH PRESSURE BUILDS INTO THE COASTAL
WATERS. WINDS AND SEAS ARE FORECAST TO INCREASE LATE TONIGHT AND
MONDAY AS SOUTH TO SOUTHWEST FLOW REACHES AROUND 25 KNOTS. 

AMZ150-102100-
/O.EXT.KMHX.SC.Y.0013.000000T0000Z-130210T1800Z/
/O.NEW.KMHX.SC.Y.0014.130211T0900Z-130212T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
350 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM MONDAY TO 4 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM MONDAY TO
4 AM EST TUESDAY.

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT LATE TONIGHT
  AND MONDAY.

* SEAS...5 TO 8 FEET THIS MORNING SUBSIDING THIS AFTERNOON. SEAS
  BUILDING BACK TO 5 TO 8 FEET LATE TONIGHT AND MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-102100-
/O.EXT.KMHX.SC.Y.0013.000000T0000Z-130210T1800Z/
/O.NEW.KMHX.SC.Y.0014.130211T0700Z-130212T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
350 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM MONDAY TO 10 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM MONDAY TO
10 AM EST TUESDAY.

* WINDS...SOUTHWEST 20 TO 30 KT WITH A FEW GUSTS UP TO 35 KT LATE
  TONIGHT AND MONDAY.

* SEAS...5 TO 8 FEET THIS MORNING SUBSIDING THIS AFTERNOON. SEAS
  BUILDING BACK TO 8 TO 11 FEET LATE TONIGHT AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-102100-
/O.NEW.KMHX.SC.Y.0014.130211T1200Z-130212T0300Z/
PAMLICO SOUND-
350 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 10 PM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM
EST MONDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT MONDAY.

* SEAS...2 TO 3 FEET MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-102100-
/O.NEW.KMHX.SC.Y.0014.130211T0700Z-130212T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
350 AM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM MONDAY TO 7 AM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM MONDAY TO
7 AM EST TUESDAY.

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT LATE
  TONIGHT AND MONDAY.

* SEAS...7 TO 10 FEET LATE TONIGHT AND MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
231 
WHUS72 KMHX 101812
MWWMHX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
112 PM EST SUN FEB 10 2013

...SMALL CRAFT CONDITIONS WILL REDEVELOP LATE TONIGHT INTO
TUESDAY AS A COLD FRONT MOVES THROUGH THE NORTH CAROLINA WATERS...

.WINDS AND SEAS ARE FORECAST TO INCREASE LATE TONIGHT AND MONDAY
AS SOUTH TO SOUTHWEST FLOW REACHES AROUND 25 KNOTS.

AMZ150-110215-
/O.EXP.KMHX.SC.Y.0013.000000T0000Z-130210T1800Z/
/O.CON.KMHX.SC.Y.0014.130211T0900Z-130212T0900Z/
S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM-
112 PM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM MONDAY TO
4 AM EST TUESDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...SOUTH 15 TO 25 KT WITH GUSTS UP TO 30 KT LATE TONIGHT 
  AND MONDAY.

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ152-154-110215-
/O.EXP.KMHX.SC.Y.0013.000000T0000Z-130210T1800Z/
/O.CON.KMHX.SC.Y.0014.130211T0700Z-130212T1500Z/
S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM-
S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM
INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY-
112 PM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO
10 AM EST TUESDAY...

* WINDS...SOUTHWEST 20 TO 30 KT WITH A FEW GUSTS UP TO 35 KT 
  LATE TONIGHT AND MONDAY.

* SEAS...6 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ135-110215-
/O.CON.KMHX.SC.Y.0014.130211T1200Z-130212T0300Z/
PAMLICO SOUND-
112 PM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM EST
MONDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT MONDAY.

* SEAS...2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ156-158-110215-
/O.CON.KMHX.SC.Y.0014.130211T0700Z-130212T1200Z/
S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM-
S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM-
112 PM EST SUN FEB 10 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM MONDAY TO
7 AM EST TUESDAY...

* WINDS...SOUTHWEST 15 TO 25 KT WITH GUSTS UP TO 30 KT LATE 
  TONIGHT AND MONDAY.

* SEAS...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 8, 10:18 AM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Feb 8, 10:18 AM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1018 AM EST FRI FEB 8 2013

.SYNOPSIS...
A RAPIDLY DEEPENING LOW PRESSURE SYSTEM WILL MOVE OFF THE COAST OF
NC THROUGH THE MORNING. HIGH PRESSURE WILL BUILD INTO THE AREA
FROM THE NORTH SATURDAY THEN SETTLE OFFSHORE SUNDAY AND MONDAY. A
COLD FRONT WILL APPROACH FROM THE WEST MONDAY NIGHT AND SLOWLY
MOVE THROUGH THE AREA ON TUESDAY. HIGH PRESSURE BUILDS IN FROM THE
WEST BY MID WEEK.

&&

.NEAR TERM /TODAY/...
AS OF 1010 AM FRI...NO MAJOR CHANGES THIS MORNING. SFC LOW
CONTINUES TO PULL AWAY FROM NC AND RAPID DEEPENING IS OCCURRING ON
ORDER OF 12 MB/3HR PRES FALLS. GRADIENT WILL REMAIN TIGHT ACROSS E
NC THROUGH EARLY AFTERNOON AND WIND ADVISORY STILL LOOKS GOOD AS
STRONG PRES RISES OCCUR HERE. ALL SHORT RANGE MODELS IN GOOD
AGREEMENT WITH PRECIP ENDING FOR MOST PLACES BY 16/18Z ALTHOUGH
HELD ONTO SLIGHT CHANCE OFF THE NORTHERN OBX THROUGH 00Z. A WEAK
SHORTWAVE WILL CROSS THE REGION TONIGHT BUT EXPECT MOISTURE TO BE
LIMITED SO WILL HOLD POPS JUST BELOW SLIGHT CHANCE FOR INLAND
PORTIONS. WINDS WILL GUST 25-30 MPH FOR INLAND LOCATIONS
TODAY...AND UPWARDS OF 40-45 MPH FOR THE OBX WHERE WE NOW HAVE A
WIND ADVISORY POSTED VALID THROUGH LATE AFTERNOON. CLOUDS WILL
DIMINISH FROM SW TO NE THIS AFTERNOON. SKY COVER EARLY AND
MODERATE CAA DURING THE DAY WILL YIELD TEMPS IN THE MID/UPPER 50S
TODAY WITH SW PORTIONS OF THE CWA NEAR 60.

&&

.SHORT TERM /TONIGHT/...
AS OF 325 AM FRI... SKIES WILL CONTINUE TO CLEAR THIS EVENING AND
OVERNIGHT WITH CLEAR CONDITIONS EXPECTED NEAR MIDNIGHT. DECENT
MIXING WILL INHIBIT MAXIMUM RADIATIONAL COOLING. EXPECT TEMPS TO
RANGE LOW 30S INLAND TO UPPER 30S NEAR THE OBX. OVERALL DRY
AIRMASS COMBINED WITH BOUNDARY LAYER MIXING WILL PREVENT LOW
STRATUS OR FOG FORMATION TONIGHT.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 250 AM FRIDAY...IMPROVING CONDITIONS EXPECTED ON SATURDAY AS
HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH LEADS TO
SLOWLY DIMINISHING WINDS AND CLEAR SKIES. TEMPERATURES WILL BE
SLIGHTLY BELOW NORMAL LEVELS IN THE UPPER 40S TO LOWER 50S. THE
HIGH CRESTS OVER THE REGION SATURDAY NIGHT PRODUCING STRONG
RADIATIONAL COOLING CONDITIONS AND COLD LOWS IN THE MIDDLE TO
UPPER 20S INLAND AND MID 30S OUTER BANKS. SUNDAY SHOULD BE
PLEASANT WITH NEAR NORMAL TEMPERATURES...LIGHT WINDS AND
INCREASING CLOUDS LATE AS HIGH PRESSURE MOVES OFFSHORE.

LATE SUNDAY NIGHT WILL SEE THE APPROACH OF THE NEXT MID LEVEL TROUGH
WHICH WILL LEAD TO CLOUDY SKIES WITH A CHANCE OF RAIN LATE. THE
FORECAST FOR MONDAY THROUGH WEDNESDAY WILL COMPLICATED BY A SLOW
MOVING COLD FRONT WHICH WILL BE A PARALLEL TO THE UPPER FLOW. THE
MODELS DIFFER ON TIMING AND MOISTURE AMOUNTS WITH THIS SYSTEM. THE
FRONT WILL STALL OVER OR JUST SOUTH OF EASTERN NC TUESDAY WITH A
POSSIBLE WAVE OF LOW PRESSURE DEVELOPING ALONG THE FRONT TUESDAY
NIGHT INTO WEDNESDAY WITH LOW MOVING OFF OF THE COAST. DUE TO THE
LARGE SPREAD IN THE GUIDANCE WILL NOT MAKE ANY CHANGES TO THE
FORECAST AFTER SUNDAY. TEMPERATURES WILL START OUT ABOVE NORMAL
EARLY NEXT WEEK THEN TREND BACK TO NEAR MORE SEASONABLE LEVELS
DURING MIDWEEK.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
SHORT TERM /THROUGH FRIDAY/...
AS OF 650 AM FRI...EXPECT MVFR CONDITIONS TO PREVAIL THROUGH
ROUGHLY 14Z. STRONG LOW PRESSURE WILL CONTINUE TO PUSH NE AWAY
FROM THE REGION TODAY WITH LOW CLOUDS NEEDING SOME BOUNDARY LAYER
MIXING TO DIMINISH AND LIFT TO VFR LEVELS. WINDS HAVE ALREADY
BACKED NORTHWEST AND WILL REMAIN GUSTY TODAY DUE TO A STRONG SURFACE
GRADIENT BETWEEN HIGH PRESSURE BUILDING IN FROM THE WEST AND A
DEEPENING LOW PRESSURE AREA ACROSS NEW ENGLAND.

LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 240 AM FRIDAY...GUSTY WINDS EARLY SATURDAY WILL SLOWLY SUBSIDE
DURING THE AFTERNOON AS HIGH PRESSURE BUILDS OVER THE REGION.
EXPECTING VFR CONDITIONS OVER THE AREA THROUGH SUNDAY EVENING. THERE
WILL BE A POTENTIAL FOR SUB-VFR CONDITIONS AS A WARM FRONT LIFTS
NORTH THROUGH THE AREA MONDAY MORNING WITH DEEP MOISTURE
OVERSPREADING THE REGION THROUGH TUESDAY.

&&

.MARINE...
SHORT TERM /EARLY THIS MORNING THROUGH FRIDAY/...
AS OF 1010 AM FRI...MADE MODIFICATIONS TO EXTEND GALE WARNING FOR
NORTHERN/CENTRAL WATERS THROUGH SATURDAY MORNING...AS WINDS WILL
GENERALLY REMAIN IN THE 25 TO 35 KT RANGE...WITH OCCASIONAL GUSTS
TO 40 KT AS CAA COMMENCES THIS EVENING. HOWEVER THE STRONGEST
WINDS ARE EXPECTED TO OCCUR OVER THE NEXT SEVERAL HOURS THIS
MORNING INTO EARLY AFTERNOON...AS STRONG PRES RISES/TIGHT GRADIENT
WINDS GUSTING AS HIGH AS 45 TO 50 KT ACROSS THE NORTHERN PORTIONS
OF THE WATERS. WINDS WILL RAPIDLY DIMINISH THIS AFTERNOON ACROSS
THE SOUNDS AND SOUTHERN WATERS...AND WILL LIKELY NEED TO BE
REPLACED BY SCA.

PREVIOUS DISCUSSION...AS OF 725 AM FRI...LATEST SURFACE AND BUOY
DATA INDICATE A DEEPENING AREA OF LOW PRESSURE CENTERED NEAR CAPE
HATTERAS...MOVING NE TOWARDS THE MID-ATLANTIC WATERS. WILL
MAINTAIN GALE WARNINGS FOR ALL WATERS THROUGH THIS AFTERNOON WITH
WINDS LIKELY DIMINISHING TO SCA LEVELS FOR THE SOUTHERN WATERS
THIS AFTERNOON. LATEST RUN OF OUR LOCAL SWAN/NWPS PICKED UP ON THE
INCREASED SEAS AND LOOKS TO BE IN GOOD SHAPE THROUGH THE SHORT
TERM. AS THE LOW PUSHES OFF TOWARDS NEW ENGLAND TODAY...IT WILL
CONTINUE TO DEEPEN RAPIDLY WHICH...WHEN COUPLED WITH STRONG HIGH
PRESSURE BUILDING IN FROM THE WEST...WILL PRODUCE NW GALE FORCE
WINDS FOR THE SOUNDS AND CENTRAL/NORTHERN WATERS THROUGH THE
EVENING HOURS. SEAS WILL REMAIN ELEVATED THROUGH THIS EVENING AS
WELL. GALE WARNINGS FOR CENTRAL/NORTHERN WATERS AND SOUNDS WILL
LIKELY BE REPLACED WITH SCA HEADLINES THIS EVENING WITH NW WINDS
20-30 KNOTS AND ELEVATED SEAS 7-10 FT.

LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 255 AM FRIDAY....EXPECTING STRONG SMALL CRAFT TO POSSIBLY LOW
END GALE FORCE NORTHERLY WINDS EARLY SATURDAY DUE TO THE TIGHT
GRADIENT BETWEEN HIGH PRESSURE BUILDING INTO THE AREA AND A DEEP LOW
OFF OF THE NEW ENGLAND COAST. WINDS WILL DIMINISH IN THE AFTERNOON
AND EVENING AND SHOULD BE BECOME LIGHT SATURDAY NIGHT AND SUNDAY AS
HIGH PRESSURE CRESTS OVER THE WATERS. AN APPROACHING COLD FRONT LATE
MONDAY WILL PRODUCE SOUTH TO SOUTHWEST FLOW RAMPING UP TO 20 TO 25
KT BY EVENING. WIND SPEED AND DIRECTION TUESDAY WILL BE DEPENDENT ON
TIMING OF THE COLD FRONT ACROSS THE WATERS BUT IT APPEARS THAT THE
FLOW WILL BE SLOWLY DIMINISHING. 7 TO 9 FT SEAS EARLY SATURDAY WILL
SLOWLY SUBSIDE TO 3 TO 5 FT ON SUNDAY AND 2 TO 4 FT SUNDAY NIGHT.
SEAS WILL BUILD TO 5 TO 8 FT BY MONDAY EVENING THEN COULD SUBSIDE TO
3 TO 5 FT TUESDAY.

&&

.TIDES/COASTAL FLOODING...
INCREASING WINDS AND HIGHER THAN NORMAL ASTRONOMICAL TIDES WILL
LEAD TO WATER LEVELS 1 TO 1.5 FT ABOVE NORMAL INTO THE EARLY PART
OF THE WEEKEND. NEARSHORE WAVES ARE EXPECTED TO REMAIN BELOW 8 FT
BUT BREAKING WAVES AND WAVE RUNUP WILL LEAD TO ROUGH SURF AND
POSSIBLE MINOR BEACH EROSION FOR THE NORTHERN OUTER BANKS THROUGH
SATURDAY.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NCZ103-104.
     HIGH SURF ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR NCZ103.
MARINE...GALE WARNING UNTIL 4 PM EST THIS AFTERNOON FOR AMZ130-135-156-
     158.
     GALE WARNING UNTIL 1 PM EST SATURDAY FOR AMZ150-152-154.

&&

SYNOPSIS...DAG
NEAR TERM...DAG/TL
SHORT TERM...DAG
LONG TERM...JME
AVIATION...JME/DAG
MARINE...JME/DAG/TL
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Feb 8, 5:53 AM EST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
553 AM EST FRI FEB 8 2013

NCZ029-044>047-079>081-090>094-098-091100-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-ONSLOW-
553 AM EST FRI FEB 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

MODERATE RAIN WILL TAPER OFF FROM WEST TO EAST EARLY THIS MORNING
ACROSS EASTERN NORTH CAROLINA. WINDS GUST 25-30 MPH TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-091100-
CARTERET-
553 AM EST FRI FEB 8 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

GUSTY WINDS ARE EXPECTED ALONG DOWNEAST PORTIONS OF CARTERET
COUNTY TODAY. THESE WINDS MAY BLOW AROUND LOOSE OBJECTS AND
ADVERSELY IMPACT HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ104-091100-
OUTER BANKS HYDE-
553 AM EST FRI FEB 8 2013

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

GUSTY WINDS ARE EXPECTED ALONG THE COAST TODAY. THESE WINDS MAY
BLOW AROUND LOOSE OBJECTS AND ADVERSELY IMPACT HIGH PROFILE
VEHICLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GUSTY WINDS WILL PERSIST ALONG THE COAST SATURDAY. THESE WINDS
MAY BLOW AROUND LOOSE OBJECTS AND ADVERSELY IMPACT HIGH PROFILE
VEHICLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-091100-
OUTER BANKS DARE-
553 AM EST FRI FEB 8 2013

...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH SURF ADVISORY.
   WIND ADVISORY.

MODERATE TO HEAVY RAIN WILL END EARLY THIS MORNING ACROSS EASTERN
NORTH CAROLINA...HOWEVER GUSTY WINDS WILL PERSIST THROUGHOUT THE
DAY ALONG THE COAST.THESE WINDS MAY BLOW AROUND LOOSE OBJECTS AND
ADVERSELY IMPACT HIGH PROFILE VEHICLES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

GUSTY WINDS WILL PERSIST ALONG THE COAST SATURDAY. THESE WINDS
MAY BLOW AROUND LOOSE OBJECTS AND ADVERSELY IMPACT HIGH PROFILE
VEHICLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:00 AM ESTHigh Surf AdvisoryMHX17 hr
Feb 8, 4:29 AM ESTSpecial Weather StatementMHXDare61 min
Feb 8, 4:44 AM ESTWind AdvisoryMHX8 hr

Nearby

Small Craft Advisories in North Carolina, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.